Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 16, NWS JSJ

July 5, 2015

NWS JSJ issued this red flag warning at Jul 5, 2015, 4:00 AM CDT. It took effect at Jul 5, 2015, 10:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2015, 4:00 AM CDT (09:00 UTC)
In effect from
Jul 5, 2015, 10:00 AM CDT
Expired
Jul 5, 2015, 3:56 PM CDT
In force
6 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWCA82 TJSJ 050900
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
500 AM AST SUN JUL 5 2015

...WINDS AND RELATIVE HUMIDITY ARE EXPECTED TO EXCEED CRITICAL
VALUES TODAY...

.DRIER AIR THAT CAUSED NEAR RED FLAG CONDITIONS SATURDAY WILL
INCREASE TODAY TO SUPPORT RELATIVE HUMIDITY VALUES THAT APPROACH
CRITICAL LEVELS ALONG THE SOUTH COAST WITH SOME AREAS EXCEEDING
THE RELATIVE HUMIDITY THRESHOLD FOR FIRE DANGER. WINDS WILL
CONTINUE STRONG WITH GUSTS TO NEAR 30 MPH TODAY. IN ADDITION FUEL
MOISTURES CONTINUE AT OR NEAR CRITICAL VALUES. WE ALSO NOTE THAT
SOME AREAS IN THE WARNED AREA HAVE NOT HAD RAINFALL FOR MORE THAN
10 DAYS.

PRZ014-051700-
/O.UPG.TJSJ.FW.A.0012.150705T1500Z-150705T2200Z/
/O.NEW.TJSJ.FW.W.0016.150705T1500Z-150705T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
500 AM AST SUN JUL 5 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM AST
THIS AFTERNOON FOR WINDS AND LOW RELATIVE HUMIDITY VALUES FOR
FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM AST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 014 ON THE SOUTH COAST OF
  PUERTO RICO INCLUDING MONA ISLAND.

* WIND...WINDS 20 TO 25 MPH WITH GUSTS OF AT LEAST 30 MPH.

* HUMIDITY...MINIMUM VALUES 35 TO 45 PERCENT.

* THUNDERSTORMS...NOT EXPECTED.

* HIGHEST THREAT...IS LOCATED NEAR CAMP SANTIAGO AND CABO ROJO.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT ALLOWED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SNELL
2 follow-up statements
274 
WWCA82 TJSJ 051846
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
246 PM AST SUN JUL 5 2015

...WINDS AND RELATIVE HUMIDITY REACHING CRITICAL VALUES THIS
AFTERNOON...

.VERY DRY AIR HAS MOVED ONTO THE SOUTH COAST OF PUERTO RICO THOUGH
WINDS ARE MARGINALLY CRITICAL. RELATIVE HUMIDITY WAS REPORTED AT
33 PERCENT AT CAMP SANTIAGO AT 2 PM WHICH WILL CONTINUE FOR A
COUPLE OF MORE HOURS. FUEL MOISTURE CONTINUES AT OR NEAR CRITICAL
VALUES. WE ALSO NOTE THAT SOME AREAS IN THE WARNED AREA HAVE NOT
HAD RAINFALL FOR MORE THAN 10 DAYS.

PRZ014-052100-
/O.CON.TJSJ.FW.W.0016.000000T0000Z-150705T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
246 PM AST SUN JUL 5 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 014...

* AFFECTED AREA...FIRE WEATHER ZONE 014.

* WIND...WINDS 15 TO 20 MPH WITH GUSTS OF AT LEAST 25 MPH.

* HUMIDITY...MINIMUM VALUES 30 TO 40 PERCENT.

* THUNDERSTORMS...NOT EXPECTED.

* HIGHEST THREAT...IS LOCATED NEAR CAMP SANTIAGO AND CABO ROJO.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT ALLOWED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
664 
WWCA82 TJSJ 052056
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
456 PM AST SUN JUL 5 2015

...RED FLAG CONDITIONS NO LONGER EXPECTED...

.RELATIVE HUMIDITY IS ABOVE 40 PERCENT AND WINDS ARE BELOW RED
FLAG CRITERIA.

PRZ014-052200-
/O.CAN.TJSJ.FW.W.0016.000000T0000Z-150705T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
456 PM AST SUN JUL 5 2015

...RED FLAG WARNING WILL EXPIRE AT 5 PM AST FOR LOW HUMIDITIES
AND STRONG WINDS FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN WILL LET THE RED FLAG
WARNING EXPIRE AT 5 PM AST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:41 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 5, 3:41 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
441 AM AST SUN JUL 5 2015

.SYNOPSIS...AT UPPER LEVELS...A CUT-OFF LOW NORTH OF THE DOMINICAN
REPUBLIC WILL SLOWLY DRIFT TO FLORIDA BY FRIDAY. ANOTHER LOW WILL
CUT-OFF ON THURSDAY AND DRIFT TO NORTH OF THE LOCAL AREA BY NEXT
WEEKEND.

AT MID LEVELS...THE HIGH PRESSURE STRETCHED ACROSS THE SUB-
TROPICAL ATLANTIC WILL BECOME DIVIDED AROUND 45 WEST LONGITUDE BY
WEDNESDAY. THIS TROUGH WILL MOVE SLOWLY WEST TO ACROSS THE AREA
ON SATURDAY.

AT LOWER LEVELS...A MODERATE HIGH PRESSURE STRETCHED ACROSS THE
MID LATITUDE ATLANTIC WILL WEAKEN BY MID WEEK AND THE STRONG
EASTERLY TRADE WINDS WILL ABATE OVER THE AREA. A WEAK TROPICAL
WAVE WILL PASS THROUGH ON TUESDAY WITH ANOTHER FOLLOWING SUNDAY OR
MONDAY.

&&

.DISCUSSION...THE FEW SHOWERS THAT FORMED WERE VERY LIGHT
OVERNIGHT...EVEN OVER THE LOCAL WATERS OWING TO THE DRIER AIR
ALOFT AND THE STRONG WINDS AROUND THE INVERSION. THIS DRIER AIR
WILL SEE A WEAK MOISTURE INTRUSION VERY LATE THIS AFTERNOON THAT
WILL LEAD TO A FEW MORE SHOWERS OVERNIGHT TONIGHT AS WELL AS SOME
IMPROVEMENT IN THE VISIBILITIES AS THE SAHARAN DUST IS TEMPORARILY
PUSHED TO THE SOUTH.

PRESENTLY THE TROPICAL WAVE THAT APPROACHES ON MONDAY WITH A WEAK
TROUGH AHEAD OF IT IS NOT CARRYING A SIGNIFICANT INCREASE IN
MOISTURE AND SO EXPECT ONLY A LIMITED INCREASE IN THE PROBABILITY
OF PRECIPITATION...AND THAT ONLY OVER EASTERN PUERTO RICO AND THE
U.S. VIRGIN ISLANDS MONDAY NIGHT. SHOWERS WILL BECOME SCATTERED
OVER THE AREA ON TUESDAY...ALTHOUGH THE COASTS OF PUERTO RICO WILL
LIKELY RECEIVE CONSIDERABLY LESS RAINFALL THAN THE INTERIOR
SECTIONS. FROM MID WEEK...ON THE AXIS OF THE NEW TUTT FORMING TO
OUR NORTHEAST WILL REMAIN EAST OF THE AREA. WITH UNFAVORABLE
CONVERGENCE...OR AT LEAST A LACK OF DIVERGENCE...THUS HELD OVER
THE AREAIN THE UPPER ATMOSPHERE...RAINFALL CHANCES ARE HELD TO A
MINIMUM FOR MOST THE LATTER PART OF THE WEEK. ON FRIDAY LOWER
LEVEL MOISTURE IMPROVES JUST ENOUGH TO YIELD A SLIGHT BUMP IN THE
POPS...BUT WILL NOT YIELD MORE THAN SCATTERED SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS. THE NEXT WAVE AND INCREASE IN MOISTURE OCCURS
A WEEK FROM SUNDAY NIGHT.

THE STRONG TRADE WINDS ARE EXPECTED TO DECREASE OVER THE AREA
LATER TODAY AS THE WIND SURGE FROM THE LAST TROPICAL WAVE ABATES
AND HIGH PRESSURE IN THE CENTRAL ATLANTIC IS DIVIDED AND WEAKENS.
WINDS TEND TO DIMINISH UNTIL LATE FRIDAY AFTERNOON.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
THROUGH 06/02Z. SOME HAZE IS PRESENT BUT WILL DIMINISH LATE THIS
AFTERNOON. SHRA WILL INCREASE OVERNIGHT...BUT A FEW MAY MANAGE TO
FORM IN WRN PR AFT 05/17Z TODAY. WINDS ALF WILL DIMINISH FROM ESE
20 TO 40 KNOTS TO GENERALLY ENE 10 TO 30 KTS TONIGHT. STRONGEST
WINDS NEAR FL070. SHRA WILL BEGIN TO INCREASE AFT 05/17Z THROUGH
06/04Z.

&&

.MARINE...WINDS AND SEAS WILL SLOWLY DIMINISH DURING THE EARLY
PART OF NEXT WEEK. SMALL CRAFT ADVISORIES WILL ALL BE DOWN BY
MONDAY MORNING ACCORDING TO THE CURRENT FORECAST PACKAGE.

&&

.FIRE WEATHER...MODELS SHOW DIMINISHING MOISTURE AND WINDS OF 30
TO 40 KNOTS BETWEEN 3 AND 15 KFT TODAY...SUNDAY. LESS
CLOUDINESS...BUT CONTINUED BREEZY CONDITIONS WILL LEAD TO A
HEIGHTENED FIRE DANGER SITUATION AS RELATIVE HUMIDITIES FALL TO 35
TO 45 PERCENT AND WINDS EXCEED 18 MPH IN PARTS OF THE SOUTH COAST
OF PUERTO RICO. WILL RE-ISSUE A RED FLAG WARNING FOR 1100-1700
AST TODAY. MOISTURE IS CURRENTLY EXPECTED TO IMPROVE SOMEWHAT
OVERNIGHT TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  80  90  80 /  10  40  40  30
STT  89  79  89  77 /  10  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM AST THIS
     AFTERNOON FOR SOUTH COASTAL PLAINS AND MONA ISLAND.

VI...SMALL CRAFT ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

AM...SMALL CRAFT ADVISORY UNTIL 5 PM AST THIS AFTERNOON FOR ANEGADA
     PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN USVI AND
	 CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
	 EASTERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 5 AM AST MONDAY FOR CARIBBEAN WATERS
     OF PUERTO RICO FROM 10 NM TO 17N-MONA PASSAGE SOUTHWARD TO
     17N.

     SMALL CRAFT ADVISORY UNTIL 11 PM AST THIS EVENING FOR ATLC
     WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

10/12
Hazardous weather outlook, Jul 4, 2:06 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
306 PM AST SAT JUL 4 2015

AMZ710>745-PRZ001>013-051915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
306 PM AST SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.RIP CURRENTS...THERE IS A MODERATE/HIGH RISK OF RIP CURRENTS FOR
ALL OF PUERTO RICO EXCEPT IN THE PROTECTED WATERS WEST OF
AGUADILLA. PLEASE REFER TO THE SURF ZONE FORECAST (SRFSJU) FOR
FURTHER INFORMATION.

.FIRE...THE FIRE DANGER WILL DECREASE LATE THIS AFTERNOON ACROSS
THE SOUTH COASTAL PLAINS OF PUERTO RICO. A RED FLAG WARNING IS IN
EFFECT UNTIL 6 PM AST TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FOR THE SOUTH COASTAL
PLAINS OF PUERTO RICO. THERE WILL CONTINUE TO BE AN ELEVATED RISK
OF RIP CURRENTS AROUND THE ISLAND INTO AT LEAST EARLY NEXT WEEK.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER
ARE ENCOURAGED TO REPORT HIGH WINDS...WATERSPOUTS...OR RIP
CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. REPORT FIRES
TO YOUR LOCAL FIRE DEPARTMENT.

AMZ715-725-VIZ001-002-051915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
306 PM AST SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.RIP CURRENTS...THERE IS A MODERATE/HIGH RISK OF RIP CURRENTS FOR
THE U.S. VIRGIN ISLANDS WITH THE HIGHEST RISK IN SAINT CROIX.
PLEASE REFER TO THE SURF ZONE FORECAST (SRFSJU) FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO HIGH RIP CURRENT RISK IS EXPECTED TO CONTINUE INTO
EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...WATERSPOUTS OR RIP
CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:49 AM CDTRip Current StatementJSJ14 hr

Nearby

Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.